Quantcast

High Dose Ifex Reaction


#1

Hello- I treated my metastasized synovial sarcoma in my lungs with the high dose ifex. My doc recommended the regimen but he explained there was high risk sue to four rounds of 5-day impatient is rough. Well it was and I couldn’t finish the final two days. I was comatose and was very forgetful. Not bicarbonate is low so they are for wing me to stay after my blood transfusion. Just a forewarning about this regimen and wondering if anyone has this reaction? Take care and stay strong!!


#2

Different doctors use different protocols to administer high dose ifosfamide. I know somebody who had to take methylene blue to counteract ifosfamide neurotoxicity.


#3

Hello. First of all stay strong and positive, and surround yourself with people that care about you....believe me this helps tremendously. I also received the high-dose iflex of 5-day inpatient, but I went through 6 rounds and I must say that it was probably harder than the surgery I had to remove the lower right lobe of my lung. I was not comatose but it was an extremely difficult experience and, towards the end, I did not think I was going to make it through. Also, it has been almost 11 weeks since my last treatment and I am still not back to normal. The nausea and the weakness will persist for a while but it will get better. The regimen did shrink my current tumor but it did not eradicate it so I am on a little hiatus from the chemo as my body could not take anymore at the moment and I am awaiting to see what is in store for me next. Good luck and stay strong.


#4

Elodie - I’m actually on blue stuff. What upsets me is no one told me why I was taking that it meth blue. That’s exactly what I had. Gonna research that and talk w/ my doc.
KfHatton - I had my lower left removed and your right it’s just as bad. I was frustrated about getting better and recovering. I felt like it wasn’t happening quick enough. I know what you mean. I may so cyber knife after my scan Feb 13. You hang in there too!!! Thankfully I have a huge support system. Thanks! Hope you do too! Take care ladies and stay hopeful always!


#5

I was on high dose ifex three times. My first dose (1997) was inpatient over a one week period, but I don't think it was very high dose. The second was high dose (1997) and it was outpatient and it was on a 5-day continuous cycle, then 3 weeks off. When I completed the second regimen, I was able to go on Gleevec for 3 years, but still having surgery to remove recurring lung mets. The growth was slowed but not the mets. My third dose (2012) was outpatient and administered on a 14-day continuous cycle with 1 week off until I completed 7 rounds.

I was never given the met blue. The easiest of the three was the 14-day continuous. I didn't have any nausea and very little side affects. During my last cycle, however, I developed neuropathy in my right foot and my left toes...weird! After I completed this cycle, I went on Votrient which I am no longer on because it affected my heart. I have learned that how the drugs are administered is very important and if given slower over a longer period lessen the side effects. Wishing you the best!

Keep Hope Alive!


#6

Thank you imafighter (love it) for sharing your experience. Did your original site begin in your lungs? Yes, now I’ve learned that the side effects are certainly real ESP when your experiencing max doses. Thank you and all the best to you!!!